Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 235, NWS State College, PA

October 4, 2000Lebanon County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Oct 4, 2000, 5:27 PM EDT for Lebanon County, Pennsylvania. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 4, 2000, 5:27 PM EDT (21:27 UTC)
Expired
Oct 4, 2000, 6:30 PM EDT
In force
63 min
Issued by
NWS State College, PA
Area
Whole counties

County Lebanon County, PA

The radar

The State College radar (KCCX), 144 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 9.5 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2000-10-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2000-10-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 132 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1287 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
132 m²/s²
0-3 km storm-relative helicity
255 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCTP 042128
SVRCTP
PAC075-042230-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
527 PM EDT WED OCT 4 2000

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LEBANON COUNTY.

* UNTIL 630 PM EDT.

* AT 517 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 16 MILES NORTHWEST OF FREDERICKSBURG...OR 15
  MILES SOUTHWEST OF SHAMOKIN...MOVING SOUTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FREDERICKSBURG AT 540 PM.
  MYERSTOWN AND RICHLAND AT 550 PM.
  NEWMANSTOWN AT 555 PM.

THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. SEVERE
THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER OR HAIL THREE
QUARTERS OF AN INCH OR LARGER.

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 4, 3:25 PM EDT, 2 hours 2 minutes earlier.

Area forecast discussion, Oct 4, 3:25 PM EDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
325 PM EDT WED OCT 4 2000

INITIAL COLD FRNT IS WORKING IT WAY ACROSS THE COMMONWEALTH ATTM. MODELS
CONTINUE TO ADVERTISE...AS THEY HAVE FOR THE LAST SEVERAL DAYS...THAT
IT WILL STALL...AWAITING THE ARRIVAL OF THE NEXT SHORTWAVE.

TRACK OF THIS NEXT SFC LOW/SHORT WAVE CONTINUES TO LOOK ON A SIMILAR
PATH AS TODAY/S WAVE...AND WILL PLACE BULK OF THE PCPN OVER NWRN PA.
PCPN SHOULD ARRIVE AROUND DAYBREAK IN THE WEST AND THEN INTO THE NE
BY LATE MORN. THE MORN SHOULD BE DRY OVER THE SE WITH SCT SHOWER
ACTIVITY SPREADING ACROSS DURING THE AFTN.

PCPN SHOULD BE MORE WIDESPREAD WITH THIS STRONGER WAVE AND LAST
THROUGH THUR NIGHT MOST AREAS. FRIDAY WILL TURN COLDER FROM NW TO SE
AS AN EVEN STRONGER COLD FRNT PUSHES THROUGH THE REGION. IT HOWEVER
WILL BE LIMITED IN MOISTURE ON THE HEELS OF THURSDAY FRNTL SYSTEM.

EXTENDED...
CONTINUES TO LOOK COLD A5ND SHOWERY...WITH SNOW SHWRS IN THE NW...ALL
THREE DAYS AS UPR LOW/TROF LINGERS OVER WRN NY STATE THROUGH MONDAY.

.CTP...NONE.

GARTNER

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 4, 5:10 AM EDTSevere Thunderstorm WarningCTPWarren50 min
Oct 4, 5:53 AM EDTSevere Thunderstorm WarningCTPMcKean, Warren52 min
Oct 4, 8:11 AM EDTSevere Thunderstorm WarningCTPWarren64 min
Oct 4, 8:44 AM EDTSevere Thunderstorm WarningCTPMcKean31 min
Oct 4, 8:54 AM EDTSevere Thunderstorm WarningCTPElk36 min
Oct 4, 9:00 AM EDTSevere Thunderstorm WarningCTPMcKean, Potter45 min
Oct 4, 5:07 PM EDTSevere Thunderstorm WarningCTPDauphin, Schuylkill53 min
Oct 4, 5:07 PM EDTSevere Thunderstorm WarningCTPPerry53 min
Oct 4, 6:31 PM EDTSevere Thunderstorm WarningCTPLancaster, Lebanon59 min
Oct 4, 7:24 PM EDTSevere Thunderstorm WarningCTPLancaster51 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.